If you need an accessible version of this item please contact JSTOR User Support

A Theorem on Expectations and the Stability of Equilibrium

Alain C. Enthoven and Kenneth J. Arrow
Econometrica
Vol. 24, No. 3 (Jul., 1956), pp. 288-293
Published by: Econometric Society
DOI: 10.2307/1911633
Stable URL: http://www.jstor.org/stable/1911633
Page Count: 6
  • Download PDF
  • Cite this Item

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support
A Theorem on Expectations and the Stability of Equilibrium
Preview not available

Abstract

The relationship between extrapolative expectations and dynamic stability is studied in the context of a multiple market system. Metzler's theorem on the Hicksian stability conditions is extended to include a simple expectations function. It is shown that a stable dynamic system can absorb the effects of some extrapolation of price movements and remain stable.

Page Thumbnails

  • Thumbnail: Page 
288
    288
  • Thumbnail: Page 
289
    289
  • Thumbnail: Page 
290
    290
  • Thumbnail: Page 
291
    291
  • Thumbnail: Page 
292
    292
  • Thumbnail: Page 
293
    293